Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 101, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 23, 2007, 4:45 PM EDT for Bell County, Whitley County, Kentucky. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2007, 4:45 PM EDT (20:45 UTC)
- Expired
- Jul 23, 2007, 5:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Bell County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 77 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:00 PM EDT | HAIL 0.75 | 5 Sw Pineville, KY | PENNY SIZE HAIL REPORTED WITH FIRST STORM THAT MOVED OVER THE PARK |
| Jul 23, 5:14 PM EDT | HAIL 0.75 | Carpenter, KY | PENNY SIZE HAIL REPORTED |
| Jul 23, 5:20 PM EDT | HAIL 0.75 | 5 Sw Pineville, KY | PENNY SIZE HAIL REPORTED WITH SECOND STORM THAT MOVED OVER THE PARK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 232045 SVRJKL KYC013-235-232115- /O.NEW.KJKL.SV.W.0101.070723T2045Z-070723T2115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 445 PM EDT MON JUL 23 2007 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY SOUTHWESTERN BELL COUNTY IN SOUTHEAST KENTUCKY * UNTIL 515 PM EDT * AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARPENTER...OR 10 MILES EAST OF WILLIAMSBURG...AND MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GOINS BY 450 PM EDT... PEARL BY 455 PM EDT... FRAKES BY 500 PM EDT... CHENOA BY 510 PM EDT... DAVISBURG...INGRAM...6 MILES NORTHWEST OF NOETOWN AND 7 MILES SOUTHWEST OF CLEAR CREEK SPRINGS BY 515 PM EDT... TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2... WHEN YOU CAN DO SO SAFELY. LAT...LON 3683 8404 3666 8411 3658 8376 3671 8367 $$ WJM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:36 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 23, 3:36 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 336 PM EDT MON JUL 23 2007 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED AN INVERTED SURFACE TROUGH WAS LOCATED ACROSS EASTERN KENTUCKY...WITH A SHORT WAVE ROTATING THROUGH THE AREA...SPAWNED FROM AN UPPER LEVEL LOW ROTATING OVER VIRGINIA. COOL AND DRY MID-LEVELS HAVE AIDED IN THE DEVELOPMENT OF SOME STRONGER THUNDERSTORMS THIS AFTERNOON...WITH MULTIPLE REPORTS OF SMALL HAIL AND TORRENTIAL DOWNPOURS...SOME GOOD FOR OVER 3 INCH PER HOUR RAINFALL RATES. EXPECT THIS ACTIVITY TO WANE THROUGH THE EVENING AS THE SHORT WAVE ROTATES THROUGH AND THE LOSS OF HEATING. THIS MAINLY DIURNALLY DRIVEN CONVECTION WILL BE A REOCCURRING THEME THROUGH THE NEXT SEVERAL DAYS AS THE UPPER LOW GRADUALLY MOVES OFF TO THE NORTHWEST INTO THE OHIO VALLEY. HAVE INCREASED POPS INTO THE 40 TO 50 PERCENT RANGE DURING PEAK HEATING TOMORROW AND WEDNESDAY GIVEN THE FORCING ASSOCIATED WITH THE UPPER LOW. DRY AIR IS NOT AS AVAILABLE TOMORROW AND WET-BULBS WILL BE A BIT HIGHER...SO WILL NOT MENTION THE THREAT OF SMALL HAIL. LOCALLY HEAVY RAINFALL WILL BE A GOOD BET THOUGH WHEREVER MORE INTENSE ECHOES FORM AND WILL HIGHLIGHT THIS IN THE HWO. GIVEN THE EXTRA CLOUDINESS AND POPS...MOS CONTINUES TO COME WITH A BIT LESS OF A DIURNAL RANGE...SO HAVE FOLLOWED SUIT. .LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED UPPER LEVEL LOW CONTINUES TO PESTER THE AREA THROUGH THE END OF THE WORKWEEK...BEFORE A MORE SIGNIFICANT TROUGH OVERTAKES THIS FEATURE AND SENDS A COLD FRONT DOWN ACROSS THE AREA FOR THE WEEKEND. THERE STILL REMAINS A LOT OF QUESTION IN THE TIMING OF THE FRONT...AS LATEST MODEL TRENDS ARE HINTING AT A MORE PROGRESSIVE BOUNDARY...EXITING IT BY SUNDAY. STILL LIKE THE IDEA OF A SLOWER PROGRESSION...WHICH CORRELATES WITH THE HPC SOLUTION. DRY WEATHER RETURNS FOR EARLY NEXT WEEK...WITH TEMPERATURES MODIFYING BACK TO ABOVE NORMAL AS WELL. && .AVIATION.../18Z TO 18Z/ SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED DURING THE EARLY AFTERNOON AND SHOULD CONTINUE TO CROSS THE AREA THROUGH THE EVENING. A FEW OF THESE WILL BE STRONG WITH SMALL HAIL DUE TO A STEEP LAPSE RATE FROM THE COLD AIR ALOFT WITH THE UPPER LOW LURKING NEARBY. AS A RESULT...HAVE ADDED VCTS TO THE TAFS AND PLACED A TEMPO IN JKL/S. EXPECT SCATTERED SHOWERS TO CONTINUE THROUGH THE AREA EVEN AFTER SUNSET SO KEPT VCSH IN AS WELL. THE INCREASE IN SFC MOISTURE AS THE HIGH HAS WEAKENED AND MOVED AWAY...PLUS ANY ADDITIONAL MOISTURE FROM THE CONVECTION WILL MAKE MVFR FOG A GOOD BET AT LOZ AND SME LATER TONIGHT. EXPECT ADDITIONAL...SCATTERED THUNDERSTORMS TO DEVELOP ON TUESDAY WITH A VERY SIMILAR SYNOPTIC AND MESOSCALE SET UP. HAVE INCLUDED VCTS FOR THESE AS WELL. EXCEPT FOR THE STORMS...WINDS WILL BE RELATIVELY LIGHT THROUGH THE PERIOD GENERALLY FROM THE SOUTH. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GEOGERIAN LONG TERM...GEOGERIAN AVIATION...GREIF
Hazardous weather outlook, Jul 23, 4:09 PM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 409 PM EDT MON JUL 23 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-241100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 409 PM EDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A LINE FROM MOREHEAD TO MONTICELLO. A FEW OF THE STORMS MAY REACH SEVERE LIMITS THROUGH EARLY THIS EVENING...CONTAINING LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...TORRENTIAL DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE LIKELY IN AN THUNDERSTORM THAT DEVELOPS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY FROM TUESDAY THROUGH SUNDAY...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...AND DEPENDING ON WHICH AREAS SEE REPEATED ROUNDS OF HEAVY RAINS...ISOLATED FLASH FLOODING WILL BE A THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE...OR HEAVY RAIN THROUGH EARLY THIS EVENING. GEOGERIAN
In the hours before
Local storm report, Jul 23, 4:06 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 N MARTIN 37.60N 82.76W
07/23/2007 E0.88 INCH FLOYD KY PUBLIC
NICKEL SIZE HAIL
&&
BTERRIZZSpecial weather statement, Jul 23, 4:14 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 414 PM EDT MON JUL 23 2007 KYZ086-087-232100- KNOX-BELL- 414 PM EDT MON JUL 23 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHERN KNOX AND WESTERN BELL COUNTIES THROUGH 500 PM EDT MONDAY AFTERNOON... AT 414 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BRUSH CREEK... MOVING SOUTH AT 5 MPH. THIS STORM WILL BE NEAR MYRICK AROUND 420 PM EDT...BRYANTS STORE AROUND 425 PM EDT...HUBBS AROUND 430 PM EDT...TROSPER AROUND 440 PM EDT...AND BIRDSEYE AROUND 445 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF AROUND 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. PEA SIZE HAIL WAS REPORTED WITH THIS STORM IN BARBOURVILLE. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
Local storm report, Jul 23, 4:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 5 SE SALYERSVILLE 37.70N 83.00W
07/23/2007 E0.88 INCH MAGOFFIN KY PUBLIC
DIME TO NICKEL HAIL AT ROYAL
&&
BTERRIZZSpecial weather statement, Jul 23, 4:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 419 PM EDT MON JUL 23 2007 KYZ107-232100- JOHNSON- 419 PM EDT MON JUL 23 2007 ...A STRONG THUNDERSTORM TO AFFECT JOHNSON COUNTY THROUGH 500 PM EDT MONDAY AFTERNOON... AT 419 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DENVER... MOVING NORTHEAST AT 10 MPH. THIS STORM WILL BE NEAR FITZ AROUND 425 PM EDT...BLAIR AROUND 430 PM EDT...STAFFORDSVILLE AROUND 435 PM EDT...PAINTSVILLE AROUND 440 PM EDT...AND THEALKA AROUND 445 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY.
Local storm report, Jul 23, 4:24 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM HAIL IVYTON 37.71N 82.98W
07/23/2007 E1.00 INCH MAGOFFIN KY PUBLIC
QUARTER SIZE HAIL
&&
BTERRIZZSpecial weather statement, Jul 23, 4:35 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT MON JUL 23 2007 KYZ085-087-232100- WHITLEY-BELL- 435 PM EDT MON JUL 23 2007 ...A STRONG THUNDERSTORM TO AFFECT SOUTHEASTERN WHITLEY AND SOUTHWESTERN BELL COUNTIES THROUGH 500 PM EDT MONDAY AFTERNOON... AT 435 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CARPENTER... MOVING EAST AT 10 MPH. THIS STORM WILL BE NEAR GOINS AROUND 440 PM EDT...PEARL AROUND 445 PM EDT...FRAKES AROUND 450 PM EDT...AND CHENOA AROUND 500 PM EDT. RESIDENTS SHOULD EXPECT TORRENTIAL RAIN...GUSTY WINDS OF 30 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. WJM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 3:48 PM EDT | Severe Thunderstorm Warning | JKL | Floyd, Magoffin | 27 min |
| Jul 23, 5:14 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Whitley | 46 min |
| Jul 23, 6:44 PM EDT | Severe Thunderstorm Warning | JKL | McCreary | 46 min |
| Jul 23, 6:47 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel | 43 min |
| Jul 23, 6:56 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.